Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 6, 2013, 7:13 PM EDT for Madison County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 7:13 PM EDT (23:13 UTC)
- Expired
- Aug 6, 2013, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Tallahassee, FL
County Madison County, FL
The radar
The Tallahassee radar (KTLH), 70 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437
WWUS82 KTAE 062313
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EDT TUE AUG 6 2013
FLZ019-070015-
MADISON FL-
713 PM EDT TUE AUG 6 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MADISON COUNTY IN
THE FLORIDA BIG BEND...
* UNTIL 815 PM EDT
AT 710 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR MADISON...MOVING WEST AT 10 MPH.
PEOPLE IN WESTERN MADISON COUNTY...INCLUDING THE CITY OF MADISON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3033 8373 3046 8370 3056 8363 3048 8340
3036 8340
TIME...MOT...LOC 2313Z 095DEG 9KT 3043 8341
$$
17-GOULDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:46 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 6, 2:46 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 246 PM EDT Tue Aug 6 2013 .NEAR TERM [Through Tonight]... Convection has begun to fire on the Gulf and Atlantic sea breeze fronts. Other convection is diving southeastward across northern and central AL. There is sufficient moisture and instability available today to expect coverage to continue to increase as the afternoon progresses. Highest PoPs for the later afternoon and evening period will be over the eastern and northwestern zones. It does appear that the Atlantic sea breeze convection will make it westward into our eastern zones and that the AL convection will reach our forecast area as well. This scenario was depicted by the various WRF models. Overnight lows will be a couple of degrees above average. && .SHORT TERM [Wednesday Through Thursday]... The upper ridge that has been centered over the Southern Plains for several days will flatten out and spread northeast pushing the persistent east coast trough north out of the Southeast through Thursday. This will bring the rain forecast close to climatology for a Type 2 seabreeze regime, favoring storms over north Florida each afternoon. There may be enhancements to the seabreeze to our west on Wednesday as a final piece of energy may fall into the Southeast from the departing trough. On Thursday, slight enhancements may be experienced to our east as an approaching TUTT gradually breaks down the upper ridge from east to west. High temperatures will continue to run above average, likely in the middle to upper 90s. && .LONG TERM [Thursday Night through Tuesday]... Mostly zonal upper level flow will be experienced through next Tuesday as a thin upper ridge will sit over our local area between a TUTT passing over the Gulf, and a longwave trough across the northern half of the country. At the surface, the local area will be under the influences of the western reaches of the Bermuda High. This will result in near average rain chances and temperatures each day. && .AVIATION [Beginning 19Z Tuesday]... Scattered showers and thunderstorms are expected to develop this afternoon. DHN, ABY and VLD are the terminals most likely to see storms in the vicinity, although they cannot be ruled out elsewhere. Overnight, we expect another round of low stratus at the GA terminals with IFR ceilings and MVFR vsby. VLD could briefly go IFR at VLD as well. && .MARINE... A continued weak pressure pattern with light winds and low seas can be expected for the next several days. Scattered showers and thunderstorms will be possible both day and night. && .FIRE WEATHER... Relative humidity values will remain well above critical levels so Red Flag conditions are not anticipated for the foreseeable future. Afternoon dispersion indices will remain low (30 or below) on Wednesday over parts of the Florida Panhandle. Dispersion indices will increase on Thursday. && .HYDROLOGY... After a recent gauge adjustment, the Aucilla River is back in flood stage. Otherwise, all area rivers are below flood stage. Forecasts for all river points suggest river levels to either hold steady, or gradually decrease over the next several days. Widespread heavy rains are not anticipated, with scattered afternoon storms likely each day. Thus, small stream and river flooding is not anticipated to be an issue through next week. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 96 75 95 74 / 20 40 30 40 20 Panama City 76 92 77 92 77 / 20 50 20 50 30 Dothan 74 95 73 95 74 / 30 50 30 30 30 Albany 74 94 73 96 74 / 30 40 20 20 20 Valdosta 72 95 72 95 73 / 30 30 30 30 20 Cross City 73 95 74 94 73 / 30 40 30 40 30 Apalachicola 75 91 77 90 78 / 20 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Wool MARINE...Harrigan FIRE WEATHER...Wool HYDROLOGY...Harrigan
In the hours before
Special weather statement, Aug 6, 6:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 650 PM EDT TUE AUG 6 2013 FLZ019-028-029-062345- LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL- 650 PM EDT TUE AUG 6 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LAFAYETTE... MADISON...AND TAYLOR COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 745 PM EDT AT 648 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED AN AREA OF STRONG THUNDERSTORMS 6 MILES WEST OF DOWLING PARK...OR NEAR DAY... MOVING SLOWLY SOUTHWEST AT 5 MPH. PEOPLE IN NORTHEASTERN TAYLOR...NORTHWESTERN LAFAYETTE AND SOUTHERN MADISON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 3010 8344 3027 8353 3040 8335 3016 8324 TIME...MOT...LOC 2249Z 067DEG 4KT 3025 8334 17-GOULD
Special weather statement, Aug 6, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EDT TUE AUG 6 2013
FLZ019-070015-
MADISON FL-
713 PM EDT TUE AUG 6 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MADISON COUNTY IN
THE FLORIDA BIG BEND...
* UNTIL 815 PM EDT
AT 710 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR MADISON...MOVING WEST AT 10 MPH.
PEOPLE IN WESTERN MADISON COUNTY...INCLUDING THE CITY OF MADISON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3033 8373 3046 8370 3056 8363 3048 8340
3036 8340
TIME...MOT...LOC 2313Z 095DEG 9KT 3043 8341
17-GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:41 PM EDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 21 hr |
| Aug 6, 5:23 PM EDT | Special Marine Warning | TAE | 82 min | |
| Aug 6, 6:50 PM EDT | Special Weather Statement | TAE | Madison | 55 min |
| Aug 6, 7:44 PM EDT | Special Weather Statement | TAE | Wakulla | 31 min |
| Aug 6, 7:52 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 23 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.